Oregon, 2004

Heavy Snow in Oregon, January 26 to 27, 2004

January 26 to 27, 2004 · NWS PDT · 1 event in 1 county or zone

Heavy snow fell across central Oregon with nine inches in north Hampton, eight inches near La Pine and Sunriver, and five inches in Brothers.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

Heavy snow fell across central Oregon with nine inches in north Hampton, eight inches near La Pine and Sunriver, and five inches in Brothers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jan 26, 8:25 PM PST, 35 minutes earlier.

Area forecast discussion, Jan 26, 8:25 PM PST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
825 PM PST MON JAN 26 2004

.DISCUSSION...A MOIST WEST-NORTHWEST FLOW CONTINUES TO BRING SHOWERS
TO THE PACIFIC NORTHWEST THIS EVENING.  A WEAK WAVE MOVING THROUGH
THE FLOW HELPED ENHANCE THE UPSLOPE SHOWERS EARLIER THIS
EVENING...MAINLY ALONG THE BLUE MOUNTAINS AND BLUE MOUNTAIN
FOOTHILLS.  MEANWHILE...A SYSTEM MOVING THROUGH NORTHERN
CALIFORNIA AND SOUTHERN OREGON IS SPREADING ANOTHER BATCH OF
MOISTURE NORTH THIS EVENING.  THIS MOISTURE IS NOW SPREADING
INTO THE BEND AND REDMOND REGION...AND WILL CONTINUE TO SPREAD NORTH
OVERNIGHT.  THIS WAVE WILL BE RE-ENFORCED LATE TONIGHT AND TOMORROW
BY ANOTHER WAVE FORMING APPROXIMATELY AT 43.8 NORTH AND 133.4 WEST.
AS A RESULT...A SNOW ADVISORY HAS BEEN ISSUED FOR THE CENTRAL
OREGON...NORTH CENTRAL OREGON...AND THE JOHN DAY REGION THROUGH
TOMORROW MORNING.  OTHERWISE...WILL UPDATE A COUPLE OF THE
WASHINGTON ZONES TO BACK OFF POPS BECAUSE OF RAIN SHADOWING
TONIGHT...BUT SEE NO OTHER UPDATES AT THIS TIME.  PALMER

&&

.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 33 44 35 47 / 50 40 40 40
WALLA WALLA         35 44 37 47 / 40 50 50 40
TRI-CITIES          34 46 36 49 / 20 30 40 30
YAKIMA              25 42 29 44 / 30 40 30 30
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY ABOVE 2500 FEET TONIGHT AND TUESDAY MORNING FOR
     NORTH-CENTRAL OREGON.
     SNOW ADVISORY ABOVE 3000 FEET TONIGHT AND TUESDAY MORNING FOR
     CENTRAL OREGON...THE JOHN DAY BASIN AND THE JOHN DAY-OCHOCO
     HIGHLANDS.
WA...NONE.
&&
Hazardous weather outlook, Jan 26, 5:10 AM PST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
510 AM PST MON JAN 26 2004

ORZ041>050-WAZ024>030-271300-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A MOIST WESTERLY FLOW WILL CONTINUE TO PRODUCE SNOW ACROSS THE BLUE
MOUNTAINS TODAY.  A SNOW ADVISORY REMAINS IN EFFECT FOR THE BLUE
MOUNTAINS THROUGH 12 PM PST TODAY.  REFER TO PRODUCT PDXWSWPDT
(WWUS46 KPDT) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A SERIES OF PACIFIC WEATHER SYSTEMS WILL PRODUCE PERIODS OF RAIN AND
MOUNTAIN SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Central Oregon

When
January 26, 9:00 PM PST to January 27, 9:00 AM PST
Where
Central Oregon forecast zone
Reported by
TRAINED SPOTTER

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, January 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383768.